Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jan 4, 2016, 1:21 AM EST for 4 counties in Indiana. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2016, 1:21 AM EST (06:21 UTC)
- Expired
- Jan 4, 2016, 3:15 AM EST
- In force
- 114 min
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WWUS81 KILN 040621
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EST MON JAN 4 2016
INZ050-058-059-066-OHZ060-070-040815-
FRANKLIN IN-WAYNE IN-FAYETTE IN-UNION IN-PREBLE OH-BUTLER OH-
121 AM EST MON JAN 4 2016
...A SNOW SHOWER WILL AFFECT EASTERN FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...WAYNE...EASTERN FAYETTE AND UNION COUNTIES IN EAST CENTRAL
INDIANA...WESTERN PREBLE COUNTY IN WEST CENTRAL OHIO AND WESTERN
BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 315 AM EST...
AT 118 AM EST...RADAR INDICATED A BAND OF SNOW SHOWERS MOVING SOUTH
AT 10 MPH.
HAZARDS INCLUDE...
UP TO HALF AN INCH OF SNOW ACCUMULATION THROUGH 300 AM EST.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...OXFORD...CONNERSVILLE...BROOKVILLE...CENTERVILLE...
CAMBRIDGE CITY...LIBERTY...HAGERSTOWN...NEW PARIS...FOUNTAIN CITY...
DUBLIN...WEST COLLEGE CORNER...FRANKLIN...SALEM...REILY...WATERLOO...
BLOOMING GROVE...ABINGTON...BROWNSVILLE AND MILLVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 156.
I-70 IN OHIO BETWEEN MILE MARKERS 0 AND 2.
EXERCISE CAUTION WHILE TRAVELING AS DRIVING CONDITIONS MAY CHANGE
QUICKLY.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
4001 8484 4000 8483 3994 8481 3992 8481
3992 8480 3935 8465 3932 8509 3979 8524
TIME...MOT...LOC 0618Z 350DEG 10KT 3980 8501
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jan 4, 12:59 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 4, 12:59 AM EST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1259 AM EST MON JAN 4 2016 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE OHIO VALLEY TONIGHT. LAKE EFFECT SNOW IS EXPECTED TO BRING SOME ACCUMULATION TO PARTS OF THE REGION TONIGHT INTO EARLY MONDAY. A LARGE AREA OF HIGH PRESSURE WILL THEN SETTLE OVER THE GREAT LAKES MONDAY NIGHT...SETTLING IN THE EASTERN OHIO VALLEY TUESDAY. && .NEAR TERM /THROUGH TODAY/... SNOW SHOWERS MOVING SOUTH SOUTHEAST OFF OF LAKE MICHIGAN WILL TRACK INTO MAINLY WESTERN PART OF THE FORECAST AREA OVERNIGHT. HIGH RESOLUTION GUIDANCE HAS HONED IN ON A CORRIDOR FROM WAYNE/EASTERN DARKE COUNTIES THROUGH SOUTHWEST OHIO TO PENDLETON/BRACKEN COUNTIES. HAVE REFINED POPS AND SNOW ACCUMULATIONS ALONG THIS STRIP WITH MAXIMUM SNOWFALL UNDER AN INCH. THERE ARE SOME INDICATIONS THAT THERE COULD BE SOME EASTWARD EXPANSION OF THIS ACTIVITY ALTHOUGH IT WOULD SEEM TO BE LESS ORGANIZED. SNOW SHOWERS WILL PRIMARILY OCCUR OVERNIGHT INTO THE EARLY MORNING HOURS BEFORE TAPERING OFF AS LOW LEVEL FLOW VEERS OVER THE GREAT LAKES. THIS SNOW MAY STILL CAUSE ISSUES DURING THE MORNING COMMUTE ESPECIALLY ALONG THE I-75 CORRIDOR...JUST THAT IT WILL BE STARTING AND ENDING A BIT SOONER THAN PREVIOUSLY EXPECTED. IT IS LOOKING LIKE THERE MAY BE LITTLE OR NO SNOW... OR PERHAPS JUST SOME FLURRIES...IN CENTRAL OHIO THROUGH THE NIGHT INTO MONDAY MORNING. HOWEVER SOME SNOW MAY TRACK INTO THIS AREA OFF OF LAKE ERIE IN THE AFTERNOON. THERE COULD BE SOME BREAKS IN THE CLOUDS OVERNIGHT INTO CENTRAL OHIO. AND THERE TEMPERATURES MAY BE ABLE TO COOL INTO THE LOWER 20S. BUT ELSEWHERE CLOUDS SHOULD KEEP TEMPERATURES FROM FALLING TOO FAR AND THUS HAVE BUMPED UP LOWS A BIT. CLOUDS WILL PERSIST PAST MIDDAY AND THEN START TO DIMINISH IN THE AFTERNOON. NOT EXPECTING A LOT OF RECOVERY IN TEMPERATURE DURING THE DAY. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SURFACE HIGH PRESSURE WILL QUICKLY SUPPLANT THE EXITING UPPER SYSTEM AND WINDS WILL DIE OUT WITH A CLEARING SKY COVER...SETTING UP LOW TEMPS IN THE LOWER TEENS. WITH FRESH SNOW COVER POSSIBLE... SOME SINGLE DIGITS MAY OCCUR IN VALLEYS MONDAY NIGHT. IN THE CONTINUED LOW LEVEL CAA PATTERN...EXPECT HIGHS ONLY IN THE MID 20S TO LOWER 30S BOTH MONDAY AND TUESDAY. A SECOND RADIATIONAL COOLING NIGHT LOOKS TO BE IN ORDER FOR DAYBREAK WEDNESDAY WITH CLEAR SKIES AND LIGHT-ER WINDS. FLOW WILL HAVE TURNED AROUND TO THE SOUTH SO SOME WARMER TEMPS ARE EXPECTED IN THE WEST...POSSIBLY NOT REACHING THE TEENS AND HOLDING ON TO 20 DEGREES FOR INDIANA COUNTIES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... PERIOD BEGINS WITH HIGH PRESSURE CENTERED OVER THE CENTRAL APPALACHIANS. THE HIGH WILL PROVIDE DRY CONDITIONS WEDNESDAY AND THURSDAY. HIGHS IN THE UPPER 30S TO MID 40S ON WEDNESDAY WILL WARM INTO THE 40S ON THURSDAY. AN UPPER LEVEL S/W WILL KICK OUT OF TEXAS THURSDAY...PUSHING PCPN NORTH WITH IT. MODELS HAVE DIVERGED IN THEIR TIMING...WITH THE GFS NOW MUCH SLOWER THAN THE ECMWF/CANADIAN SOLUTIONS. WENT A LITTLE SLOWER THAN THE ECMWF SOLUTION...BRINGING PCPN LATE THURSDAY NIGHT. CRITICAL THICKNESSES AND TEMPERATURES WILL BE WARM ENUF FOR RAIN THURSDAY NIGHT. WENT LIKELY POPS FRIDAY AS BAND OF RAIN LIFTS ACROSS THE REGION. FORECAST FOR THE WEEKEND GETS DIFFICULT AS THE MODELS CONTINUE TO BE DIVERGENT IN THEIR SOLUTIONS. THE ECMWF FORECAST GETS DOMINATED BY A DEVELOPING SFC LOW WHICH LIFTS NE FROM THE LOWER MS VALLEY INTO THE UPPER OHIO VALLEY. THE GFS IS MORE MUTED WITH THIS SYSTEM AND ALLOWS MORE DOMINANCE FROM THE NRN STREAM. WENT WITH A BLEND THAT FAR OUT. TEMPERATURES SATURDAY SHOULD MAKE THE 40S FOR HIGHS...KEEPING ANY PCPN LIQUID. COOLER AIR WORKING IN SATURDAY NIGHT INTO SUNDAY WILL ALLOW SOME SNOW TO MIX IN TO THE NW HALF. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... LIGHT SNOW IS CURRENTLY MOVING ACROSS THE WESTERN TAF SITES THIS MORNING AS LAKE EFFECT SNOW FROM LAKE MICHIGAN HEADS SOUTHEAST. INSIDE SOME OF THE HEAVIER BANDS VSBY RESTRICTIONS INTO LIFR WILL BE POSSIBLE. LOW LEVEL WINDS WILL CONTINUE TO BECOME MORE FAVORABLE FOR LAKE EFFECT SNOW DEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS SURFACE HIGH PRESSURE OFF TO THE WEST PUSHES EAST ALLOWING WINDS TO BECOME PARALLEL TO LAKE MICHIGAN. BETWEEN 15 AND 18 Z LAKE EFFECT SNOW OFF OF LAKE MICHIGAN SHOULD START TO COME TO AN END AS LOW LEVEL WINDS CONTINUE TO VEER AND LOOSE THE LONG FETCH OF THE LAKE. THIS AFTERNOON LAKE EFFECT SNOW OFF OF LAKE ERIE MIGHT CLIP CMH/LCK BUT FOR NOW HAVE LEFT MENTION OUT. IN GENERAL HIGH RES MODELS KEEP MOST THE PRECIP JUST EAST OF COLUMBUS. LATE MONDAY EVENING INTO EARLY TUESDAY MORNING MUCH DRIER LOW LEVEL AIR MOVES INTO THE REGION WHICH SHOULD HELP TO CLEAR SKIES. OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE THURSDAY NIGHT AND FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM... SHORT TERM...FRANKS LONG TERM...SITES AVIATION...HAINES
Hazardous weather outlook, Jan 3, 4:17 PM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 417 PM EST SUN JAN 3 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-042130- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 417 PM EST SUN JAN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED SNOW SHOWERS WILL DEVELOP OVERNIGHT. SOME OF THESE WILL OCCUR IN BANDS FROM LAKE MICHIGAN AND BECOME MODERATE AT TIMES DURING THE PRE DAWN HOURS. REDUCED VISIBILITIES CAN BE EXPECTED WITH LOCAL ACCUMULATIONS OF AROUND A HALF INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. SOME MODERATE TO LOCALLY HEAVY SNOW SHOWERS WILL BE POSSIBLE DURING THE MORNING COMMUTE. REDUCED VISIBILITIES CAN BE EXPECTED WITH ADDITIONAL LOCAL ACCUMULATIONS OF AROUND A HALF INCH POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jan 3, 10:18 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1018 PM EST SUN JAN 3 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040930- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON- BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE- MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...BATESVILLE...MILAN...VERSAILLES...OSGOOD...BRIGHT... LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...AURORA...DILLSBORO... RISING SUN...PATRIOT...CARROLLTON...VEVAY...WARSAW...FLORENCE... BURLINGTON...OAKBROOK...COVINGTON...ERLANGER...INDEPENDENCE... NEWPORT...FORT THOMAS...ALEXANDRIA...HIGHLAND HEIGHTS... BELLEVUE...OWENTON...WILLIAMSTOWN...CRITTENDEN...DRY RIDGE... FALMOUTH...BUTLER...AUGUSTA...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...ADA...CELINA...COLDWATER... WAPAKONETA...ST. MARYS...NEW BREMEN...MINSTER...GREENVILLE... SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...TROY...PIQUA... TIPP CITY...URBANA...SPRINGFIELD...LONDON...JEFFERSON... PLAIN CITY...COLUMBUS...NEWARK...EATON...CAMDEN...DAYTON... KETTERING...BEAVERCREEK...FAIRBORN...XENIA...JEFFERSONVILLE... BLOOMINGBURG...CIRCLEVILLE...LANCASTER...PICKERINGTON... HAMILTON...MIDDLETOWN...FAIRFIELD...OXFORD...MASON...LEBANON... LANDEN...SPRINGBORO...FRANKLIN...WILMINGTON...BLANCHESTER... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...SUMMERSIDE... MOUNT CARMEL...MOUNT REPOSE...WITHAMSVILLE...MULBERRY... DAY HEIGHTS...GEORGETOWN...MOUNT ORAB...RIPLEY...ABERDEEN... HILLSBORO...GREENFIELD...WEST UNION...MANCHESTER...PEEBLES... SEAMAN...WINCHESTER...PIKETON...PORTSMOUTH...WHEELERSBURG 1018 PM EST SUN JAN 3 2016 ...SNOW SHOWERS OVERNIGHT INTO MONDAY MORNING... SNOW SHOWERS MOVING OFF OF LAKE MICHIGAN WILL SPREAD ACROSS THE REGION OVERNIGHT. THE MOST FAVORED AREA FOR SNOW WILL BE FROM EAST CENTRAL INDIANA INTO SOUTHWEST OHIO AND NORTHERN KENTUCKY. SOME LOCATIONS IN THESE AREAS COULD GET AROUND ONE HALF INCH OF ACCUMULATION. ELSEWHERE SNOW ACCUMULATIONS WILL BE LESS WITH PARTS OF THE REGION GETTING LITTLE OR NO SNOW. SNOW SHOWERS WILL DIMINISH AFTER DAYBREAK.
Special weather statement, Jan 4, 1:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EST MON JAN 4 2016
INZ050-058-059-066-OHZ060-070-040815-
FRANKLIN IN-WAYNE IN-FAYETTE IN-UNION IN-PREBLE OH-BUTLER OH-
121 AM EST MON JAN 4 2016
...A SNOW SHOWER WILL AFFECT EASTERN FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...WAYNE...EASTERN FAYETTE AND UNION COUNTIES IN EAST CENTRAL
INDIANA...WESTERN PREBLE COUNTY IN WEST CENTRAL OHIO AND WESTERN
BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 315 AM EST...
AT 118 AM EST...RADAR INDICATED A BAND OF SNOW SHOWERS MOVING SOUTH
AT 10 MPH.
HAZARDS INCLUDE...
UP TO HALF AN INCH OF SNOW ACCUMULATION THROUGH 300 AM EST.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...OXFORD...CONNERSVILLE...BROOKVILLE...CENTERVILLE...
CAMBRIDGE CITY...LIBERTY...HAGERSTOWN...NEW PARIS...FOUNTAIN CITY...
DUBLIN...WEST COLLEGE CORNER...FRANKLIN...SALEM...REILY...WATERLOO...
BLOOMING GROVE...ABINGTON...BROWNSVILLE AND MILLVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 156.
I-70 IN OHIO BETWEEN MILE MARKERS 0 AND 2.
EXERCISE CAUTION WHILE TRAVELING AS DRIVING CONDITIONS MAY CHANGE
QUICKLY.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
4001 8484 4000 8483 3994 8481 3992 8481
3992 8480 3935 8465 3932 8509 3979 8524
TIME...MOT...LOC 0618Z 350DEG 10KT 3980 8501The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:33 AM EST | Special Weather Statement | ILN | Butler, Clark, Greene, Miami, Montgomery, Preble and 1 more | 117 min |
| Jan 4, 1:38 AM EST | Special Weather Statement | ILN | Clermont, Clinton, Hamilton | 112 min |
| Jan 4, 2:50 AM EST | Special Weather Statement | ILN | Champaign, Clark, Clinton, Fayette, Greene, Highland and 2 more | 115 min |
| Jan 4, 3:47 AM EST | Special Weather Statement | ILN | Adams, Brown, Pike, Scioto | 118 min |
| Jan 4, 4:40 AM EST | Special Weather Statement | ILN | Champaign, Clark, Clinton, Fayette, Greene, Highland and 2 more | 65 min |
| Jan 4, 5:32 AM EST | Special Weather Statement | ILN | Adams, Brown, Highland, Pike, Scioto | 118 min |
| Jan 4, 8:48 AM EST | Special Weather Statement | ILN | Adams, Brown, Highland | 57 min |
| Jan 4, 9:42 AM EST | Special Weather Statement | ILN | Adams | 63 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.